Alert archive / Nebraska / River Flood Warnings in 2015

River Flood Warning 48, NWS Omaha, NE

June 15, 2015Gage County, Nebraska

NWS Omaha, NE issued this river flood warning at Jun 15, 2015, 8:51 AM CDT for Gage County, Nebraska. It took effect at Jun 16, 2015, 6:30 AM CDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2015, 8:51 AM CDT (13:51 UTC)
In effect from
Jun 16, 2015, 6:30 AM CDT
Expired
Jun 18, 2015, 5:36 PM CDT
In force
59 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Gage County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River at Beatrice (BEAN1).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06881500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:39 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 15, 6:39 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
639 AM CDT MON JUN 15 2015

.UPDATE...
ISSUED AT 635 AM CDT MON JUN 15 2015

INCREASED THE POPS EARLY THIS MORNING AS THE RADAR HAS FILLED IN
NICELY OVER THE LAST COUPLE OF HOURS. THUNDER MOSTLY CONFINED TO
NORTHEAST NE THIS MORNING. MOSTLY JUST SHOWERS ELSEWHERE AS
INSTABILITY IS PRETTY MEAGER ACROSS EAST CENTRAL AND SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 306 AM CDT MON JUN 15 2015

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE
FORECAST AREA THIS MORNING AHEAD OF AN APPROACHING UPPER LEVEL
SHORTWAVE WHICH PER LATEST WATER VAPOR IMAGERY IS OVER NORTH
CENTRAL KANSAS/CENTRAL NEBRASKA. PW'S ON AVERAGE HAVE BEEN AROUND
1.5" BUT FORTUNATELY THE STORMS HAVE BEEN FAIRLY PROGRESSIVE. WE
DID HAVE AN UNVERIFIED REPORT OF NEAR 3" IN CENTRAL DOUGLAS COUNTY
IN ONLY A FEW HOURS LATE LAST EVENING SO WILL CONTINUE TO MONITOR
FOR ANY ADDITIONAL HEAVY RAINFALL AS IT COULD EASILY LEAD TO
LOCALIZED FLASH FLOODING. AT 06Z...THE SURFACE FLOW WAS FAIRLY
WEAK AS A WEAK AREA OF LOW PRESSURE WAS CENTERED OVER NORTH
CENTRAL KANSAS. IN ADDITION... A COOL FRONT CONTINUED TO DROP
SOUTHEAST AND WAS JUST MOVING INTO OUR FAR NWRN CWA. A FEW
SCATTERED STRONGER STORMS CONTINUE TO DEVELOP ALONG THE FRONT BUT
MOST OF THE WIDESPREAD SHOWERS/ISOLATED TSTMS WERE OCCURRING IN
ADVANCE OF THE APPROACHING SHORTWAVE.

LARGE SCALE FORCING FOR ASCENT WILL CONTINUE THROUGHOUT THE MORNING
ACROSS OUR SOUTHERN CWA. MEANWHILE...THE COLD FRONT IS PROGGED TO
SLOWLY SLIDE THROUGH MUCH OF THE CWA BY 21Z LEAVING SLIGHTLY COOLER
NORTHEASTERLY FLOW OVER THE CWA. DID COOL TEMPS A BIT INTO THE UPPER
70S. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD PERSIST
THROUGH MUCH OF THE DAY ACROSS THE SOUTHERN 2/3RDS OF THE CWA AS
RECENT RUNS OF SHORT-TERM CAM INDICATE UNTIL THE SHORTWAVE MOVES
EAST OF THE AREA.

HIGH PRESSURE OVER THE NORTHERN PLAINS WILL BUILD SOUTH OVERNIGHT
AND SKIRT THE REGION. WE SHOULD REMAIN DRY OVERNIGHT BUT DID HANG
ONTO A SMALL POP ALONG THE KS/NEB BORDER IN CASE THE COLD FRONT
HANGS UP AND A FEW SHOWERS/TSTMS MOVE INTO OUR COUNTIES. FAST
ZONAL MID/UPPER LEVEL FLOW IS EXPECTED TUESDAY WITH SEVERAL
EMBEDDED SHORTWAVE TROUGHS PROGGED TO MOVE ACROSS THE NORTHERN AND
CENTRAL PLAINS. THE FIRST WAVE WILL MOVE ACROSS THE CENTRAL HIGH
PLAINS REGION EARLY TUESDAY WHICH COULD SPAWN SOME ACTIVITY TO OUR
WEST ACROSS THE HIGH PLAINS. MEANWHILE...ANOTHER WAVE WILL MOVE
ACROSS KANSAS AND WITH A SFC BOUNDARY POSITIONED JUST TO OUR
SOUTH...CANNOT RULE OUT ANY ACTIVITY ACROSS OUR NE/KS BORDER
AGAIN. THE HIGH PLAINS ACTIVITY WILL LIKELY CONTINUE TO DRIFT EAST
THROUGHOUT THE DAY TUESDAY AND COULD SPAWN SHOWERS AND
THUNDERSTORMS ACROSS OUR NORTH AS EARLY AS TUESDAY NIGHT.
ADDITIONAL CHANCES FOR SHOWERS/TSTMS CONTINUE INTO WEDNESDAY ALONG
A SFC BOUNDARY THAT IS PROGGED TO BISECT THE CWA THROUGH WED
NIGHT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 AM CDT MON JUN 15 2015

FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE CENTRAL PART OF THE
FORECAST AREA WEDNESDAY NIGHT THROUGH THURSDAY...WHICH WILL CONTINUE
TO BE THE FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT. THIS FRONT
LIFTS NORTH SLIGHTLY THURSDAY NIGHT AND FRIDAY...ALLOWING TEMPS TO
CLIMB BACK INTO THE MID TO UPPER 80S...WITH AN UPPER RIDGE
REBUILDING ACROSS THE PLAINS.

A NEW WAVE MOVES OUT OF THE NORTHERN ROCKIES FRIDAY NIGHT WHICH WILL
PUSH THE BOUNDARY BACK SOUTH INTO THE REGION SATURDAY AND THEN MOVES
SLOWLY SOUTH OF THE REGION SATURDAY NIGHT. AT THE SAME TIME...NAEFS
MODEL ENSEMBLE SUGGESTS THAT ENVIRONMENTAL MOISTURE INCREASES WITH
PW VALUES INCREASING INTO THE 90TH CLIMATOLOGICAL PERCENTILE...THUS
THE THREAT FOR HEAVY RAINS WILL EXIST SATURDAY INTO SATURDAY NIGHT
WITH ANY STORMS THAT DO DEVELOP.

FORWARD TIMING OF THE FRONT SUGGESTS IT WILL PROBABLY BE CLEAR OF
THE REGION BY SUNDAY...BUT GIVEN UNCERTAINTY THAT FAR OUT...WILL
HOLD ONTO TOKEN CLIMATOLOGICAL POPS SUNDAY JUST IN CASE.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 635 AM CDT MON JUN 15 2015

THUNDERSTORMS AFFECT KOFK THROUGH 15-16Z. MOSTLY JUST SHOWERS AT
KOMA/KLNK THAT LINGER THROUGH ABOUT 18Z...BUT THEN AS INSTABILITY
REBUILDS...COULD SEE ABOUT A 3 HOUR WINDOW OF STORMS AT KLNK/KOMA
18-21Z. WILL ALSO SEE NORTHERLY WINDS INCREASE 12 TO 20
KNOTS...BUT DIMINISHING BY 00-01Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

UPDATE...DEWALD
SHORT TERM...KERN
LONG TERM...DEWALD
AVIATION...DEWALD
Hazardous weather outlook, Jun 15, 5:00 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CDT MON JUN 15 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
500 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED FROM THIS ACTIVITY.
SOME AREAS OF LOCALLY HEAVY RAIN ARE POSSIBLE.

MINOR FLOODING WILL CONTINUE ALONG THE BIG BLUE RIVER IN SOUTHEAST
NEBRASKA...AND ALONG THE MISSOURI RIVER NEAR RULO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY INTO WEDNESDAY NIGHT.
SEVERE STORM DEVELOPMENT APPEARS UNLIKELY AT THIS TIME.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN IN OR NEAR THE AREA
THURSDAY THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 15, 7:01 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
701 AM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 W OAKLAND             42.69N 97.09W
06/15/2015  M2.75 INCH       CEDAR              NE   TRAINED SPOTTER

&&

VDEWALD
Local storm report, Jun 15, 7:03 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
703 AM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       FRIEND                  40.65N 97.28W
06/15/2015  M2.40 INCH       SALINE             NE   CO-OP OBSERVER

&&

VDEWALD
Local storm report, Jun 15, 7:46 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
746 AM CDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     HEAVY RAIN       MILFORD                 40.77N 97.05W
06/15/2015  E4.50 INCH       SEWARD             NE   PUBLIC

&&

VDEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:13 PM CDTAreal Flood AdvisoryOAXDouglas2 hr
Jun 15, 6:24 AM CDTAreal Flood AdvisoryOAXLancaster, Saline, Seward4 hr
Jun 15, 6:29 AM CDTRiver Flood WarningOAXSaline3 days
Jun 15, 8:43 AM CDTAreal Flood WarningOAXGage, Jefferson, Saline9 hr
Jun 15, 2:35 PM CDTRiver Flood WarningOAXNemaha66 hr
Jun 15, 2:35 PM CDTRiver Flood WarningOAXRichardson4 days
Jun 15, 10:17 AM CDTRiver Flood WarningOAXMontgomery43 hr
Jun 15, 1:30 PM CDTRiver Flood WarningOAXFremont42 hr
Jun 15, 2:38 PM CDTAreal Flood WarningOAXFremont21 hr
Jun 15, 3:11 PM CDTRiver Flood WarningOAXFremont62 hr

Nearby

River Flood Warnings in Nebraska, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.